MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM - DUAL PORT; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM - DUAL PORT; INTRAVASCULAR CATHETER
Model Number 383538
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva¿ closed iv catheter system - dual port had the catheter adapter deformed.The following information was provided by the initial reporter: "q-syte needless connector that comes in product packaging is not allowing a syringe to be placed on end of it on several different occasions.".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Initial reporter facility name: (b)(6) medical center.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: our quality engineer inspected the sample submitted for evaluation.Bd received two top web samples from lot 1147990, one bd 10ml posiflush syringe, and one q-syte device.During the visual/microscopic examination, it was observed that the top disk of the q-syte had been stretched and did not have a slit in it.The stretched top disk indicates that a force could have been applied to it, which resulted in the middle of the disk to be visibly deeper than in an assembled unit.It also explains some surface damage to the center of the top disk.This observation and conclusions were supported by the report of connection issues.The missing slit prevented connection to the q-syte and would also explain no flow, confirming the reported defects.Missing slits can occur during the manufacturing process; therefore, the defect was related to manufacturing.Preventative maintenance and quality inspections are performed at regular intervals to mitigate the risk from this type of defect.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM - DUAL PORT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13444103
Report Number1710034-2022-00048
Device Sequence Number11283670
Product Code FOZ
UDI-Device Identifier30382903835387
UDI-Public30382903835387
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Model Number383538
Device Catalogue Number383538
Device Lot Number1147990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown